Riv. Mat. Univ. Parma, Vol. 7, No. 1, 2016

Danilo Bazzanella[1]

Integer polynomials with small integrals

Pages: 165-179
Received: 14 December 2015
Accepted in revised form: 18 March 2016
Mathematics Subject Classification (2010): 11C08, 11A41.
Keywords: Integer polynomials, Chebyshev problem, Prime counting function.
Author address:
[1] : Dipartimento di Scienze Matematiche, Politecnico di Torino, Corso Duca degli Abruzzi 24, Torino 10129, Italy

Abstract: The smart method of Gelfond-Shnirelman-Nair allows to obtain in elementary way a lower bound for the prime counting functions \(\pi(x)\) and \(\psi(x)\), in terms of the integral of suitable integer polynomials. A survey on the knowledge about the method together with a new approach and some new results are presented.


[1] F. Amoroso, Sur le diamètre transfini entier d'un intervalle réel, Ann. Inst. Fourier (Grenoble) 40 (1990), no. 4, 885-911. MR1096596
[2] E. Aparicio, On the asymptotic structure of the polynomials of minimal Diophantic deviation from zero, J. Approx. Theory 55 (1988), no. 3, 270-278. MR0968933
[3] D. Bazzanella, A note on integer polynomials with small integrals, Acta Math. Hungar. 141 (2013), n. 4, 320-328. MR3122290
[4] D. Bazzanella, A note on integer polynomials with small integrals. II, Acta Math. Hungar. 149 (2016), n. 1, 71-81. MR3498948.
[5] P. B. Borwein and T. Erdélyi, Polynomials and polynomial inequalities, Graduate Texts in Mathematics, 161, Springer-Verlag, New York 1995. MR1367960
[6] P. B. Borwein and I. E. Pritsker, The multivariate integer Chebyshev problem, Constr. Approx. 30 (2009), no. 2, 299-310. MR2519664
[7] P. B. Borwein and T. Erdélyi, The integer Chebyshev problem, Math. Comp. 65 (1996), no. 214, 661-681. MR1333305
[8] P. L. Chebyshev, Collected Works, Vol. 1, Theory of Numbers (Russian), Akad. Nauk. SSSR, Moscow-Leningrad, 1944. MR0012075
[9] H. G. Diamond, Elementary methods in the study of the distribution of prime numbers, Bull. Amer. Math. Soc. 7 (1982), 553-589. MR0670132
[10] V. Flammang, Sur le diamètre transfini entier d'un intervalle à extrémités rationnelles, Ann. Inst. Fourier (Grenoble) 45 (1995), no. 3, 779-793. MR1340952
[11] H. L. Montgomery, Ten lectures on the interface between analytic number theory and harmonic analysis, CBMS Regional Conf. Ser. in Math., 84, American Mathematical Society, Providence, RI 1994. MR1297543
[12] M. Nair, On Chebyshev-type inequalities for primes, Amer. Math. Montly 89 (1982), 126-129. MR0643279
[13] M. Nair, A new method in elementary prime number theory, J. London Math. Soc. (2) 25 (1982), 385-391. MR0657495
[14] I. E. Pritsker, Small polynomials with integer coefficients, J. Anal. Math. 96 (2005), 151-190. MR2177184
[15] I. E. Pritsker, The Gelfond-Schnirelman method in prime number theory, Canad. J. Math. 57 (2005), no. 5, 1080-1101. MR2164595
[16] I. E. Pritsker, Distribution of primes and a weighted energy problem, Electron. Trans. Numer. Anal. 25 (2006), 259-277. MR2280376
[17] C. Sanna, A factor of integer polynomials with minimal integrals, J. Théor. Nombers Bordeaux, in press.

Home Riv.Mat.Univ.Parma